Analytical solutions of a minimal model of species migration in a bounded domain

D. L. Feltham, M. A. J. Chaplain (Lead / Corresponding author)

    Research output: Contribution to journalArticle

    3 Citations (Scopus)

    Abstract

    A minimal model of species migration is presented which takes the form of a parabolic equation with boundary conditions and initial data. Solutions to the differential problem are obtained that can be used to describe the small- and large-time evolution of a species distribution within a bounded domain. These expressions are compared with the results of numerical simulations and are found to be satisfactory within appropriate temporal regimes. The solutions presented can be used to describe existing observations of nematode distributions, can be used as the basis for further work on nematode migration, and may also be interpreted more generally.
    Original languageEnglish
    Pages (from-to)321-342
    Number of pages22
    JournalJournal of Mathematical Biology
    Volume40
    Issue number4
    DOIs
    Publication statusPublished - 2000

    Fingerprint

    Minimal Model
    Migration
    Bounded Domain
    Analytical Solution
    Nematoda
    Boundary conditions
    Computer simulation
    Parabolic Equation
    biogeography
    Numerical Simulation
    Form
    Observation

    Keywords

    • Analytical solution
    • Species migration
    • Chemotaxis-diffusion
    • Bounded domain

    Cite this

    Feltham, D. L. ; Chaplain, M. A. J. / Analytical solutions of a minimal model of species migration in a bounded domain. In: Journal of Mathematical Biology. 2000 ; Vol. 40, No. 4. pp. 321-342.
    @article{dde8bb0d56014a6d9e341c0b93ea1a8a,
    title = "Analytical solutions of a minimal model of species migration in a bounded domain",
    abstract = "A minimal model of species migration is presented which takes the form of a parabolic equation with boundary conditions and initial data. Solutions to the differential problem are obtained that can be used to describe the small- and large-time evolution of a species distribution within a bounded domain. These expressions are compared with the results of numerical simulations and are found to be satisfactory within appropriate temporal regimes. The solutions presented can be used to describe existing observations of nematode distributions, can be used as the basis for further work on nematode migration, and may also be interpreted more generally.",
    keywords = "Analytical solution, Species migration, Chemotaxis-diffusion, Bounded domain",
    author = "Feltham, {D. L.} and Chaplain, {M. A. J.}",
    note = "dc.publisher: Springer",
    year = "2000",
    doi = "10.1007/s002850050183",
    language = "English",
    volume = "40",
    pages = "321--342",
    journal = "Journal of Mathematical Biology",
    issn = "0303-6812",
    publisher = "Springer Verlag",
    number = "4",

    }

    Analytical solutions of a minimal model of species migration in a bounded domain. / Feltham, D. L.; Chaplain, M. A. J. (Lead / Corresponding author).

    In: Journal of Mathematical Biology, Vol. 40, No. 4, 2000, p. 321-342.

    Research output: Contribution to journalArticle

    TY - JOUR

    T1 - Analytical solutions of a minimal model of species migration in a bounded domain

    AU - Feltham, D. L.

    AU - Chaplain, M. A. J.

    N1 - dc.publisher: Springer

    PY - 2000

    Y1 - 2000

    N2 - A minimal model of species migration is presented which takes the form of a parabolic equation with boundary conditions and initial data. Solutions to the differential problem are obtained that can be used to describe the small- and large-time evolution of a species distribution within a bounded domain. These expressions are compared with the results of numerical simulations and are found to be satisfactory within appropriate temporal regimes. The solutions presented can be used to describe existing observations of nematode distributions, can be used as the basis for further work on nematode migration, and may also be interpreted more generally.

    AB - A minimal model of species migration is presented which takes the form of a parabolic equation with boundary conditions and initial data. Solutions to the differential problem are obtained that can be used to describe the small- and large-time evolution of a species distribution within a bounded domain. These expressions are compared with the results of numerical simulations and are found to be satisfactory within appropriate temporal regimes. The solutions presented can be used to describe existing observations of nematode distributions, can be used as the basis for further work on nematode migration, and may also be interpreted more generally.

    KW - Analytical solution

    KW - Species migration

    KW - Chemotaxis-diffusion

    KW - Bounded domain

    U2 - 10.1007/s002850050183

    DO - 10.1007/s002850050183

    M3 - Article

    VL - 40

    SP - 321

    EP - 342

    JO - Journal of Mathematical Biology

    JF - Journal of Mathematical Biology

    SN - 0303-6812

    IS - 4

    ER -